HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   Bowel Disorders (https://www.healthboards.com/boards/bowel-disorders/)
-   -   Erythema Nodosum (https://www.healthboards.com/boards/bowel-disorders/309204-erythema-nodosum.html)

jayjay2 07-29-2005 06:48 AM

Erythema Nodosum
 
Hi everyone,I was diagnosed with Crohn's Disease three years ago and just last week found a swelling on my leg which the dr. diagnosed as an erythema nodosum.My doc has presribed Prednisolone for this which I don't want to take as I used steroids before and I gained a lot of weight which was impossible to shift.They also messed with my head which is another story.Anyway,I am trying some steroid cream for a short while to see if that helps before I resort to Pred.My ? is has anyone cured erythema nodosum in any way at all without oral steroids and has anyone found a way to prevent these swellings happening.
Thanks in advance.
JayJay2

ana73 08-01-2005 12:30 PM

Re: Erythema Nodosum
 
I've been diagnosed with the same. I'm currently going through my second flare up. The first was 2 years ago. As you may or may not know, there are multiple symptoms. The first flare up lasted approximately 2 months from beginning to end. My current episode started about 4 weeks ago and is quite severe. I have approximately 20 raised, tender areas covering my calves and feet. The most painful of which are on the edges and bottoms of my feet. I also have pretty severe muscle and joint pain in my lower legs as well as quite a bit of swelling in my ankles and feet. This can be a very painful ordeal to go through, but it does subside with time and the pain can generally be managed with acetaminophin. Originally my doctor suggested Aleve (or Naproxin) but I later discovered that can aggrevate ulcerative colitis which I also suffer from. When the pain was more severe than just Tylenol could handle my doctor was willing to give me something stronger. I have never taken anything else for it. My doctor and I did discuss prednozone, but I DO NOT want to take that unless it's a last result. In my opinion, and I know everyone's symptom's vary, I've found that pain management is most important and with the exception of how ugly it can look :) the rest of the symptoms will clear up on their own. Good Luck!

You might also want to check out this page, I've found it very helpful: http://www.emedicine.com/derm/topic138.htm

jayjay2 08-02-2005 06:19 PM

Re: Erythema Nodosum
 
Hi ANA,
Thank you for your reply.My leg became so sore that I could hardly walk so I reluctantly went to the pharmacist and got the pred.I have to take 25mg twice daily for 5 days and after day 2 there is already a great improvement.So it seems that Pred. is a necessary evil.I just pray that this is not going to become a regular occurence as my Crohn's was in remission for about 15 months and I was feeling better than I had ever felt so it was a big kick in the teeth.I do hope you find some relief from your EN soon.You must be in so much pain!
Again many thanks for your input....
JayJay2


All times are GMT -7. The time now is 06:35 PM.